MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLE KIT, KNEE FIBERTAKS; DRILL BIT

ARTHREX, INC. DISPOSABLE KIT, KNEE FIBERTAKS; DRILL BIT
Model Number DISPOSABLE KIT, KNEE FIBERTAKS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that the drill from an ar-3710 knee fibertak disposable kit broke during use.Then the surgeon attempted to self-punch an ar-3780sp self punching knee fibertak button bit it also broke during insertion.It was reported the patient had hard bone quality.The case was completed using an ar-3680 fibertak button implant system.This was discovered during a proximal biceps tenodesis procedure on (b)(6) 2024.Additional information received on 10/4/2024: the broken fragment of the drill was large enough to fish out of the socket created in the humerus along with all components of the fibertak.The case was delayed five to ten minutes without additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
DISPOSABLE KIT, KNEE FIBERTAKS
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20417000
Report Number1220246-2024-08067
Device Sequence Number20885257
Product Code HTW
UDI-Device Identifier00888867426016
UDI-Public(01)00888867426016(11)240528(17)290430(10)15254271
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISPOSABLE KIT, KNEE FIBERTAKS
Device Catalogue NumberAR-3710
Device Lot Number15254271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown